I know this was discussed some time ago but was wondering if there was any new info/input. Had an appointment with my neuro yesterday and I don’t think he was all that happy with the frequency of my migraine events so he upped my topomax to 100 mg, 50 in am and 50 in pm. He took me off butal/apap/caf and gave me Maxalt-mlt. He also said that the tingling in my hands and arms could be the topamax but the tingling in my feet and legs was probably not so I am up for some testing. He also said that I should not have any side effect events from the increase in topamax dose, since I did when I went to 75 mg I wonder about that, anyone have any experience on that?
I believe is a form of triptan of some form, I’ve never used rescue type remedies such as these.
It’s of interest to me though, as I was told of the increased risk of stroke, was a problem with this type of meds.
let me know if you try it?
Tingling happen’s with Topa, yep , I had it.
And some people have trouble with more side effects with higher doses of topa,
good luck with it Kenny.
I think the neuro was puzzled because the migraines came back but not the dizziness. The migraines went away when I started on the topa and when they started back I took the APAP/caf and then they quit working for me, hence the Maxalt. 3 days on the 100 mg topa so far and doing good, no side affects and no migraine.
i still get the tinglies with the topamax. i just saw my neuro about 2 weeks ago. at that time, i had been on it about 3 months. he did some blood work because of it but everything was normal. i was at 100mg split into two 50mg doses but my migraines had come back about a week before i saw him so now i’m at 50mg in the am and 100mg in the evening. i notice the tingling a bit more but it’s not bad. migraines seem to be a bit better.
the maxalt is an abortive med. i use relpax. prior to being on topamax, relpax didn’t work for me. now that i’m on the topamax, the relpax will work for migraines. i still get tension headaches and use the fioricet for those.
i have meniere’s so unfortunately the topamax has done nothing for the dizziness. i don’t have a firm diagnosis of mav. although i do also take amitriptyline at night. i guess i’m treated as if i have it. i’m currently undergoing gentamicin injections for the meniere’s so it tends to confuse things.
hope the new dose works for you!
That’s great Kenny,
So you haven’t tried the Maxalt?
Not yet. Haven’t had a migraine since I upped the topa. Had some aura last night but never developed into the migraine, weird. Still no side effects from the increased dose of topa. Really good so far.